Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Using mellacare cream for some days. Is there any side effect?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hello, I am presently using Mellacare cream (Hydroquinone-Tretinoin-Mometasone composition) , since the last 20 days.
The effects are quite good and my skin is regaining its glow back. Can i please know what are the side effects of the cream and how do i maintain my skin after i stop the usage of the cream after a month or two as i got to know that i cant use the cream for a longer period as it may lead to growth of facial hair.
Can you please suggest me some tips to maintain my skin after the usage of the mellacare cream for the stipulated period, and what are the steps i need to take care of?
Posted Mon, 7 Jan 2013 in Medicines and Side Effects
Answered by Dr. Sudarshan 45 minutes later
Thanks for writing.
The melacare as you know contains mometasone and it is a potent steroid.
Long term usage can cause skin atrophy and hair growth.
Do not use it for more than 1 month.
You can change to lomela lite cream after 1 month.
Then after 1 month you can shift to depiwhite cream which is steroid and hydroquinone free alternative.
Use good quality moisturizer all the time while using these creams.
Maintain Sun protection with good sunscreen like Melagaurd sun screen with SPF 50.
Also Do not use harsh soap over face.
You can use venusia soap or dove soap for face.
Take a lot of vitamin C in diet and drink lot of water to maintain hydration of face.
Consider visiting a dermatologist for Chemical peeling and other procedures for maintaining good long term effect.

hope this helps.
I will be available for follow up.

Above answer was peer-reviewed by
Follow-up: Using mellacare cream for some days. Is there any side effect? 5 minutes later
Can i please know if the creams you suggested are the brand names or the compositions? Please can you suggest me good brand names and tell me the stipulated time for which i can use them? Did you actually mean that after using mellacare for a month i switch on to lomela lite cream for a month and then continue with depiwhite cream? how long do i use the depiwhite cream? and when can i get back to mellacare once again?
Answered by Dr. Sudarshan 8 minutes later
Hi again,
Lomela lite is brand name only.It has very mild steroid than melacare.
You can use Lomela Lite for 1-2 months.depending on response.
Once pigmentation is lightened you can shift to depiwhite cream.
It is steroid and Hydroquinone free you can use it as maintenance cream for 6-12 months or beyond.
Melacare should not be used once pigmentation is lightened.

Hope this helps.
Above answer was peer-reviewed by
Follow-up: Using mellacare cream for some days. Is there any side effect? 2 minutes later
Ok doctor one last question can you please tell me how do Lomela lite and depiwhite cream work for me? what are the benefits and do i need to take care of certain things while using these products?
Answered by Dr. Sudarshan 8 hours later
Hi again,
They work in the same way as melacare but is safer need to observe strict photoprotection while using all these products.Use sunscreen of SPF 50 like suncross 5o gel during the day.Also physical protection by scarfs,caps would be required.
Hope this helps .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor